# SDR 97UAL900397

- Difficulty date: May 23, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N4728U
- Make and model: Boeing 747122
- Aircraft serial: 19925
- Engine: Pwa JT9D7A
- System (JASC): 7260 · Turbine Engine Accessory Drive
- Part: Carbon Seal
- Part number: 647162602U
- Condition: Damaged
- Location: Nr 4 Engine
- Stage of operation: DE
- Nature of condition: Y, K, J
- Precautionary procedure: E

## Discrepancy

NR 4 ENGINE SHUTDOWN DUE TO LOSS OF OIL PRESSURE.  LANDED AT LAX UNDER AMBER ALERT.  *S/D*  CSD QUICK ATTACH DEVICE WORKED LOOSE CAUSING EXCESSIVE PRESSURE ON THE GEARBOX CARBON SEAL.  SEAL CRACKED CAUSING OIL LOSS.  SEALS WERE REPLACED.
